Missouri, 2004Flood in Missouri, July 6, 2004
July 6, 2004 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 6, 1:45 PM CST, 45 minutes earlier.
Area forecast discussion, Jul 6, 1:45 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
245 PM CDT TUE JUL 6 2004
.DISCUSSION...
RATHER QUIET UNTIL LATE WEDNESDAY WITH THE CONCERN BEING THE NEXT
THREAT OF CONVECTION LATE WEDNESDAY NIGHT INTO EARLY THURSDAY.
LATEST SURFACE OBSERVATIONS INDICATE THAT THE COLD FRONT HAS SHIFTED
SOUTHEAST TO NEAR THE I-35 CORRIDOR WITH COOLER AND DRIER AIR
FILTERING SOUTHEAST BEHIND THE FRONT. THE LATE NIGHT AND EARLY
MORNING CONVECTIVE COMPLEX HAS HELPED TO LIMIT AFTERNOON HEATING IN
ADVANCE OF THE FRONT WITH THE CONVERGENCE ALONG THE FRONT RATHER
WEAK. THE LACK OF CONVERGENCE AND UPPER AIR SUPPORT WILL LIKELY
INHIBIT THE DEVELOPMENT OF WIDESPREAD CONVECTION ACROSS THE ENTIRE
CWA...BUT WILL CONTINUE TO HAVE WIDELY SCATTERED CONVECTION MAINLY
ACROSS THE NERN CWA UNTIL EARLY THIS EVENING. THROUGHOUT THE SE
CWA...ONLY ISOLATED CONVECTION EXPECTED.
HIGH PRESSURE WILL SETTLE INTO THE REGION TONIGHT THROUGH WEDNESDAY.
BY WEDNESDAY NIGHT...A LEE TROUGH WILL DEVELOP IN RESPONSE TO THE
NEXT UPPER TROUGH MOVING INTO THE NORTHERN PLAINS. MESOETA AND GFS
HAVE BEEN CONSISTENT IN DEVELOPING ELEVATED CONVECTION ACROSS WRN MO
AND EXTREME ERN KANSAS LATE WEDNESDAY NIGHT AND EARLY THURSDAY.
MESOETA SUGGEST WEAK TO MODERATE ISENTROPIC LIFT ON THE 305-310K
SURFACE WITH WEAK ELEVATED INSTABILITY ALSO PRESENT. AS A
RESULT...WILL INTRODUCE A THREAT OF SHOWERS AND THUNDERSTORMS.
OTHERWISE...TEMPERATURE GUIDANCE OK EXCEPT WILL HEDGE TOWARD THE
COOLER MAV GUIDANCE FOR THURSDAY AS MORNING CLOUD COVER AND WET
GROUND WILL PROBABLY LIMIT THE TEMPERATURE RISE.
OVERALL MADE FEW CHANGES TO GOING EXTENDED FORECAST. MID LEVEL
RIDGING LOOKS TO BRING THE FIRST REAL BOUT OF AOA 90F TEMPERATURES
TO MUCH OF THE REGION THURSDAY INTO FRIDAY...BEFORE ACTIVE NORTHERN
JET STREAM SQUASHES RIDGE FAR ENOUGH SOUTH TO ALLOW FOR SLIM
THUNDERSTORM CHANCES SATURDAY NIGHT INTO SUNDAY.
MAIN QUANDARY IN THE WEEKEND FORECAST WILL BE HOW FAR SOUTH THE COLD
FRONT CAN PUSH BEFORE IT RETREATS NORTH AS A WARM FRONT DURING THE
DAY SUNDAY. IF 00Z GFS FORECAST PANS OUT...FRONT MAY NEVER MAKE IT
THIS FAR SOUTH THUS LEADING TO A DRY WEEKEND. WILL LEAVE FORECAST
INTACT FOR NOW AND LET A COUPLE MORE RUNS COME IN BEFORE PULLING
GOING LOW POPS. RIDGING BUILDS IN EARNEST EARLY NEXT WEEK...WHICH
SHOULD YIELD TYPICAL MID-JULY WEATHER BY THAT TIME.
BEUSTERIEN/HUDSON
&&
.PREVIOUS DISCUSSION...
625 AM...
UPDATED FORECAST TO REFLECT MCS PROPAGATION ACROSS CWA. APPEARS
SEVERE THREAT MAY BE WANING THIS MORNING BUT HEAVY RAIN THREAT STILL
QUITE HIGH...WITH THE MARSHALL MISSOURI AUTOMATED GAUGE REPORTING
1.1 INCHES OF RAIN IN 15 MINUTES TIME SHORTLY AFTER 6 AM. WILL
ADJUST TIMING OF WEATHER GRIDS TO REFLECT THE MOVEMENT OF THIS
MORNINGS MCS...AND LEAVE AFTERNOON POPS INTACT UNTIL WE GET A
BETTER FEEL FOR LATER THIS AFTERNOON.
HUDSON
&&
.PREV DISCUSSION...
200 AM CDT TUE JUL 6 2004
LINEAR MCS/SQUALL LINE RUNNING NEARLY NORTH-SOUTH THROUGH CENTRAL KS
INTO NORTHWEST OK WILL BE THE PRIMARY WEATHER CONCERN THIS MORNING.
RADAR TRENDS/SATELLITE IMAGERY/THERMODYNAMICS AND MID/UPPER LEVEL
SUPPORT SUGGEST MCS WILL HAVE A NORTHERN SEGMENT WHICH TRACKS EAST
INTO CWA AND A SOUTHERN SEGMENT WHICH TURNS SOUTHEAST. STRONG 3
HOURLY SURFACE PRESSURE RISES IN EXCESS OF 4MB IS REFLECTIVE OF
LARGE AND STRONG COLD POOL ASSOCIATED WITH SOUTHERN PORTION OF MCS.
850-300MB THICKNESS CONTOURS AND RADAR TRENDS INDICATE SOUTHERN
PORTION OF MCS WILL TRACK SOUTHEAST INTO OKLAHOMA WHERE BEST
INSTABILITY LIES. ICT DOPPLER RADAR SHOWS OUTFLOW HAS RACED AHEAD OF
CENTRAL PORTION OF MCS AND THUS APPARENTLY DIVIDED SYSTEM INTO THE
TWO SEGMENTS. NORTHERN SEGMENT IS ALSO MOVING INTO A VERY UNSTABLE
ENVIRONMENT AS NOTED BY CAPES IN EXCESS OF 5000J/KG. SCATTERED
CONVECTION HAS ALSO FORMED PERPENDICULAR TO THE MCS ALONG WEAK
CONVERGENCE BOUNDARY... WITH CONTINUED GROWTH IN THIS REGION
EXPECTED FOR THE NEXT SEVERAL HOURS. LATEST RUC QPF APPEARS TO HAVE
BEST HANDLE ON WHERE CONVECTION WILL HEAD INTO OUR CWA AND IT POINTS
TO WEST CENTRAL MO...INCLUDING MKC AREA. THUS HAVE BUMPED POPS UP TO
LIKELY CATEGORY OVER THIS REGION FOR THE MORNING HOURS.
WEAK COLD FRONT ASSOCIATED WITH NORTHERN PLAINS SHORTWAVE PROGGED TO
MOVE INTO NORTHWEST MO THIS AFTERNOON...WITH CONVECTION REFORMING
ALONG AND AHEAD OF FRONT CONDITIONAL IF ATMOSPHERE CAN RECOVER QUICK
ENOUGH FROM MORNING STORMS. RIGHT REAR QUAD OF STRENGTHENING 250MB
JET MAX WHICH IS AIDING THIS MORNINGS STORMS MAY PROVIDE ENOUGH LIFT
TO REFORM CONVECTION ALONG THIS COLD FRONT DURING THE AFTERNOON.
TEMPERATURES WILL ALSO BE TRICKY...ESPECIALLY OVER SOUTHERN PORTION
OF CWA WHERE CLOUDS/RAIN COULD LINGER INTO THE AFTERNOON.
COOLER/DRIER AIR MOVES INTO REGION FOR WEDNESDAY AS HIGH PRESSURE
BUILDS IN. TEMPERATURES WILL REMAIN WELL BELOW NORMAL FOR WEDNESDAY.
WARM ADVECTION RETURNS QUICKLY ACROSS WESTERN CWA WEDNESDAY NIGHT ON
BACK SIDE OF RETREATING SURFACE HIGH. SOME CONCERN FOR ELEVATED
CONVECTION BUT WILL ONLY GO WITH SLIGHT CHANCE WORDING.
WARM AND STEAMY WEATHER SHOULD RETURN FOR THE END OF THE WORK WEEK
INTO THE WEEKEND AS SOUTHWESTERLY FLOW ALOFT TAPS INTO THE
SOUTHWESTERN U.S. MAY BE ABLE TO REACH OUR FIRST 90 DEGREE READING
OF THE YEAR IN KC DURING THIS PERIOD.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.MO...NONE.
Hazardous weather outlook, Jul 6, 11:56 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT TUE JUL 6 2004
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. AT THIS
TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.
DB
In the hours before
Local storm report, Jul 6, 9:27 AM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1027 AM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 2 W FRANKLIN 39.01N 92.79W
07/06/2004 HOWARD MO PUBLIC
ROUTE Z UNDER WATER
0805 AM FLASH FLOOD 2 W FRANKLIN 39.01N 92.79W
07/06/2004 HOWARD MO PUBLIC
ROUTE Z UNDER WATER
&&
RCLocal storm report, Jul 6, 10:14 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1114 AM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG LINWOOD 39.00N 95.03W
07/06/2004 LEAVENWORTH KS EMERGENCY MNGR
18 INCH TREE BLOWN DOWN.
0442 AM FLASH FLOOD 1 S TONGANOXIE 39.10N 95.08W
07/06/2004 LEAVENWORTH KS EMERGENCY MNGR
WATER UP TO 8 INCHES DEEP COVERING HIGHWAY 24/40 JUST
SOUTH OF TONGANOXIE. ROAD IS CLOSED AT THIS TIME.
0447 AM TSTM WND GST OVERLAND PARK 38.91N 94.68W
07/06/2004 60 MPH JOHNSON KS NWS EMPLOYEE
0535 AM FLASH FLOOD DE SOTO 38.97N 94.95W
07/06/2004 JOHNSON KS FIRE DEPT/RESCUE
WATER RESCUE
0610 AM FLASH FLOOD OAK GROVE 39.00N 94.13W
07/06/2004 JACKSON MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 70 BRIDGES IN OAK GROVE.
0610 AM FLASH FLOOD LAKE LOTAWANA 38.93N 94.26W
07/06/2004 JACKSON MO LAW ENFORCEMENT
HIGHWAY 7 UNDER 1 FOOT OF WATER IN LAKE LOTAWANA.
0610 AM FLASH FLOOD 1 ESE RAYTOWN 38.99N 94.45W
07/06/2004 JACKSON MO LAW ENFORCEMENT
75TH ST EAST OF WESTRIDGE UNDER WATER.
0612 AM FLASH FLOOD KANSAS CITY KS 39.12N 94.73W
07/06/2004 WYANDOTTE KS EMERGENCY MNGR
STREET CLOSURES DUE TO FLOODING AT 9TH AND LAKE, 14TH AND
OSAGE, COY AND KANSAS AVE, 12TH AND MIAMI.
0800 AM FLASH FLOOD 2 W FRANKLIN 39.01N 92.79W
07/06/2004 HOWARD MO PUBLIC
ROUTE Z UNDER WATER
0805 AM FLASH FLOOD 2 W FRANKLIN 39.01N 92.79W
07/06/2004 HOWARD MO PUBLIC
ROUTE Z UNDER WATER
&&
STOFLETLocal storm report, Jul 6, 11:43 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG TONGANOXIE 39.11N 95.08W
07/05/2004 LEAVENWORTH KS EMERGENCY MNGR
AWNING BLOWN OFF GAS STATION. 12 INCH DIAMETER LIMBS
BLOWN OFF TREES.
0233 AM TSTM WND DMG EDWARDSVILLE 39.08N 94.82W
07/05/2004 WYANDOTTE KS EMERGENCY MNGR
TREE BLOWN DOWN IN STREET
0248 AM TSTM WND DMG PLATTE CITY 39.36N 94.78W
07/05/2004 PLATTE MO LAW ENFORCEMENT
NUMEROUS TREES DOWN
0615 AM TSTM WND DMG BUTLER 38.26N 94.34W
07/05/2004 BATES MO LAW ENFORCEMENT
MOBILE HOME BLOWN OVER AND SEVERAL BARNS DAMAGED AS WELL
AS TREES AND POWER LINES DOWN.
0615 AM TSTM WND DMG DEEPWATER 38.26N 93.77W
07/05/2004 HENRY MO EMERGENCY MNGR
NUMEROUS TREES REPORTED BLOWN DOWN IN DEEPWATER.
0625 AM TSTM WND DMG BROWNINGTON 38.25N 93.72W
07/05/2004 HENRY MO EMERGENCY MNGR
*** 1 INJ *** MOBILE HOME PARK DAMAGED AND BARN ROOFS
DAMAGED
0655 AM TSTM WND DMG 2 SW SEDALIA 38.68N 93.26W
07/05/2004 PETTIS MO EMERGENCY MNGR
GARAGE REPORTED DESTROYED.
0705 AM TSTM WND DMG SEDALIA 38.70N 93.23W
07/05/2004 PETTIS MO EMERGENCY MNGR
TREES BLOWN DOWN
0712 AM TSTM WND DMG SMITHTON 38.68N 93.09W
07/05/2004 PETTIS MO EMERGENCY MNGR
LARGE TREES AND POWER LINES DOWN BLOCKING SEVERAL CITY
STREETS
0713 AM TSTM WND DMG OTTERVILLE 38.70N 93.00W
07/05/2004 COOPER MO LAW ENFORCEMENT
8 INCH TREE BLOWN DOWN
0720 AM TSTM WND DMG 2 N PILOT GROVE 38.90N 92.91W
07/05/2004 COOPER MO EMERGENCY MNGR
8 INCH DIAMETER TREE DOWN ON TRAILER HOME
0743 AM TSTM WND GST FAYETTE 39.15N 92.69W
07/05/2004 60 MPH HOWARD MO LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
&&
EVENT SUMMARY FROM 7/5/04 SEVERE WEATHER EVENT. ADDITIONAL REPORTS
HAVE BEEN INCLUDED...AND TIMES WERE ADJUSTED ON A FEW EVENTS.
HUDSONLocal storm report, Jul 6, 12:52 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
152 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0304 AM TSTM WND GST CLAYCOMO 39.20N 94.48W
07/05/2004 65 MPH CLAY MO TRAINED SPOTTER
ESTIMATED WIND GUST TO 65 MPH...TREE LIMBS DOWNED NEAR
CLAYCOMO. ALSO REPORTED PEA SIZE HAIL.
0424 AM HAIL KANSAS CITY KS 39.12N 94.73W
07/06/2004 1.00 INCH WYANDOTTE KS TRAINED SPOTTER
REPORTED VIA ESPOTTER I-635 AND SHAWNEE DRIVE.
&&
HUDSONLocal storm report, Jul 6, 1:31 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG MARSHALL 39.12N 93.20W
07/05/2004 SALINE MO BROADCAST MEDIA
TREE LIMBS BLOWN DOWN ACROSS MARSHALL...POWER OUTAGES
WERE REPORTED. TIME OF EVENT ESTIMATED.
&&
HUDSONFlood, Howard
- When
- July 6, 2:30 PM CST to 4:30 PM CST
- Where
- Howard forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Moniteau Creek near Fayette crested at 16.75 feet, or 0.75 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 6, 20041 injured · $424,000 · 50 kt wind · 26 events
- Hail and Damaging Winds in Texas, July 6 to 7, 2004$565,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Texas, July 6 to 7, 2004$280,000 · 2.5 in hail · 8 events
- Hail and Damaging Winds in Indiana, July 6, 2004$71,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Illinois, July 6, 2004$53,000 · 1 in hail · 13 events
- Flood and Hail in Oklahoma, July 6 to 7, 2004$26,000 · 1.75 in hail · 25 events
- Hail and Damaging Wind in Michigan, July 6, 2004$70,000 · 2 in hail · 4 events
- Hail and Damaging Winds in Mississippi, July 6, 2004$51,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Kentucky, July 6, 2004$1,000 · 2 in hail · 34 events
- Flash Flood and Hail in Kansas, July 6, 2004$30,000 · 70 kt wind · 7 events
- Damaging Wind in Tennessee, July 6, 2004$40,000 · 65 kt wind · 1 event
- Flash Flood and Damaging Winds in Kansas, July 6, 2004$25,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414110.